Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


one dose therapy
Jun 15, 2012

I am currently taking a multi-tablet dose of norvir, truvada and prezista. I hate it. I have tried atripla in the past and my cd4 went to 12. I just recently found out that after being non-detectable my cd4 dropped from 800 to 117 so current therapy isn't working. I do not want to take more meds. Is there any once a day single tablet therapy I can get on? Thanks! Russ

Response from Dr. Young

Hi Russ and thanks for posting.

There are two currently approved single tablet regimens- Atripla and Complera (tenofovir/FTC/rilpivirine) and one that will likely be FDA approved by the end of the year (tenofovir/FTC/cobicistat/elvitegravir- the "Quad").

Before deciding on a switch in medications, it'd would be useful to consider a few aspects- first, why is it that you hate your current medications? Is it the pill number or side effects or some other factor?

I have a more pressing concern about why your CD4 count dropped to 117. Has this been confirmed? Are you otherwise ill? Do you take other medications or supplements that might be causing toxicity?

No matter what, you will continue to take 3 or 4 medications- any less and you won't have a sufficiently potent regimen to suppress the virus. What you might have is a regimen with fewer pills or fewer side effects.

There are a large number of medication options; for more information, I'd suggest looking at our Resource Center of Starting Treatment, and of course to discuss your concerns with your healthcare provider.

Be well, BY



Previous
Initial treatment with the least noticeable mood changes
Next
Atripla "Blip" after 4 months?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement